Sunday, September 4, 2011

First HCG Shot

I just got my first HCG shot on Friday.  It wasn't too painful.  I read about some of the side effects online, but I'm wondering if it can cause sleep disturbances.  The past two nights, I have woken up multiple times.  I noticed that I woke up several times during the night when I was on progesterone, too.  Perhaps, it is my body's reaction to coming off the licorice root, which I think would help me to sleep better at night, since it increases the half-life of cortisol.  I only take licorice root for the first 10 days of my cycle, since a side effect can be increased blood pressure (which is bad if you become pregnant, of course).

I am cautiously hopeful about this treatment.  The nurse mentioned that it can take a few tries before the HCG works.

I just hope I don't have another hemhorragic cyst like I did two cycles ago.  I am pretty sure that, although not confirmed by ultrasound, I had one on my right side last cycle.  I wonder if cysts on the ovaries are hereditary, because my sister had terrible pains in her side about a month ago and found out that she had ovarian cysts that burst...on both sides.

Well, I am praying for a miracle, but also the grace to withstand my disappointment if this cycle doesn't end the way I desire.

Prayer Buddy, I could really use your prayers right now.  : ) Thank you so much.



7 comments:

  1. Did you just get one HCG trigger shot, or are you going to be doing multiple HCG shots - P+3, P+5, P+7, P+9? I only did the series of 4 shots and I don't remember it causing sleep disturbances and I self-administered them before I went to bed on those days. But it could be different if you just had the one highly concentrated trigger shot. Sorry, I can't be of much help. The cycle we conceived I had taken clomid pre-peak, HCG on the 4 days listed above, and then prometrium suppositories from P+3 onward. I didn't seem to have any side effects on the HCG and I actually thought it had a calming effect (I was on it 3 cycles total), but Sarah (one of the other bloggers) had horrible side effects from it. Either way, I hope this is YOUR cycle and God Bless! I am adding you to my prayer list. God Bless!

    ReplyDelete
  2. Thank you for your prayers and your comments, Joy Beyond the Cross! I had one shot, and that is the only one they will be administering for this cycle. Maybe I'm just jacked up, because I'm kind of anxious/excited/nervous. But...I'm really sensitive to most medicines, and I was like this a little bit when I took the progesterone, too. I'm supposed to take progesterone starting tonight, so I really hope it doesn't mess my sleep up even further!

    ReplyDelete
  3. I took HCG like JBTC. I found the dosage too high from me and it made me a little crazy. So does excess progesterone. I really hope this is your cycle. Prayers for you.

    ReplyDelete
  4. Thank you so much for the kind comment on my blog and especially for the prayers as I continue to recover from surgery. I look forward to getting to know you more through your blog....please know that you are in my prayers for this cycle and the future. God is with you through this journey, every step of the way. God Bless!

    ReplyDelete
  5. Hmmm, I wonder why you are getting a mega-dose of the shot all at once. I've done the HCG at P+3,5,7,9, but didn't notice any side effects.
    I've also had a hemmorhagic (sp?) cyst too. They're not fun. I hope you don't have any more of those!! Prayers for you for this cycle!

    ReplyDelete
  6. Perfect Timing - I don't know. I am new to all of these treatments, so I really don't know. I am seeing a FertilityCare specialist, so I am assuming she knows the different treatment options/dosages, etc. I haven't had anymore sleep problems since I posted, so maybe it was just a fluke. Could have been caused by nervousness/excitement of the whole situation. I know that I am fairly sensitive to most medications anyway, though. Thank you for your prayers!

    ReplyDelete
  7. This comment has been removed by a blog administrator.

    ReplyDelete